MAUDE Adverse Event Report: DEPUY SPINE INC LATERAL APPROXIMATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC LATERAL APPROXIMATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279763650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that during a procedure on (b)(6) 2021, the expedium lateral reducer broke during normal use.Different instrument was used to complete the procedure.The procedure was successfully completed without any surgical delay.No patient consequences reported.This report is for one (1) expedium spine system lateral approximator handles 6.35 220mm this is report 1 of 1 for complaint (b)(4).

Brand Name
LATERAL APPROXIMATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12294053
Report Number1526439-2021-01638
Device Sequence Number3807514
Product Code LXH
UDI-Device Identifier10705034201047
UDI-Public(01)10705034201047
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279763650
Device Catalogue Number279763650
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1